MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 45 MM LENGTH; BIT, DRILL

ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 45 MM LENGTH; BIT, DRILL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign report source: (b)(6).Concomitant medical products: 00879000705 4502359749 flexible shaft, tri-shank.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2020 - 03941.
 
Event or Problem Description
It was reported that during surgery, the instrument was fractured.Patient involvement is unknown.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Complaint samples were evaluated and the reported event was confirmed.Visual evaluation identified the following: both drill bits were fractured at approximately.800" from the drill point.The cutting edges were dull and damaged, indicative of previous usages.The 30mm drill bit has had a potential field age of approximately 3 years 2months and the 45mm drill bit has had a potential field age of approximately 4 years 7 months.No other damages were noted.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 45 MM LENGTH
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10905015
Report Number0001822565-2020-03940
Device Sequence Number16509510
Product Code HTW
UDI-Device Identifier00889024152229
UDI-Public(01)00889024152229
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00879000704
Device Lot Number63285580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE